Stephanie’s Story – Levaquin Effects

Stephanie FQWall

I fell onto a sharp metal object on our farm in the summer of 2011, sustaining a gash in my leg and other injuries. I received minimal treatment in the ER and was sent home. Three days later my GP prescribed a 7-day course of levaquin as a precaution against infection, without mentioning side effects for a diabetic. To make matters worse, his nurse applied triple antibiotic ointment to my wound, despite my warning I was allergic to it.

When I picked up my prescription and saw the side effects included potentially permanent nerve damage, I request a change to cephalexin and started on the pills. However, the wound blistered from the ointment and I landed in the hospital the same night with cellulitis. I was again prescribed levaquin and discharged on the second day. My wound exploded with pus and blood when the stitches were removed and I was hospitalized again. A surgeon was finally consulted and started salene gauze packing. I was going numb up both legs and then throughout the body including my face and mouth. My protests were ignored. I also had extreme pain extending to all joints of the body. I was losing my hearing and vision. There were dramatic changes to my skin, which were also ignored.

I thought I might recover at home in the following weeks and months, but the effects are getting worse. I now understand the role of the autonomic nervous system (ANS), affecting my digestion, elimination, heartbeat, breathing, blood pressure, etc. My body has been thrown off course, and I do not know how much longer I can stay alive. My blood sugars are wide ranging, unlike what they were previously. I went from 125 to 106 pounds. I have muscle wasting, tendonitis and bone damage. The vision damage, macular edema where there was none previously, is the worst part. Levaquin should never be administered to high risk groups, such as people over 60 yrs and diabetics.

I had extensive testing done about 5 years previous to the fall, when I made application for a research program for diabetics at the U of M. My former doctor stated for the record that despite years of diabetes, I had no retinopathy, coronary artery disease, gastroparesis or GI problems. My circulation was good and I was an active and productive person. Now Mayo testing shows vascular insufficiency and I walk short distances with a cane.

One thought on “Stephanie’s Story – Levaquin Effects

  1. Hello, I just read your story on the levoquin side effects. I am so sorry for your pain and experience with these nasty drugs. Please research Serrapeptase, it has helped me greatly to be mobile again. I used to have a very physical job was put out of work and at one point I could not even get out of my bed and stand without excrutiating pain. It is an enzyme, there are no side effects with it. Please research it. I wish you well! Patty

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s